Arkansas, 2014

Flash Flooding and Flooding in Arkansas, April 13 to 20, 2014

April 13 to 20, 2014 · NWS LZK · 29 events in 14 counties and zones

Two rounds of thunderstorms affected Arkansas on the 13th. The first began in southwest Arkansas during the afternoon and then spread across central and eastern sections.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$811,000
Crop damage
None recorded
Events
29

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Two rounds of thunderstorms affected Arkansas on the 13th. The first began in southwest Arkansas during the afternoon and then spread across central and eastern sections. The second round was associated with a cold front that entered northwest Arkansas during the evening and then moved to the southeast.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 13, 1:36 PM CST, 2 hours 24 minutes earlier.

Area forecast discussion, Apr 13, 1:36 PM CST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
236 PM CDT SUN APR 13 2014

.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT

MAIN CONCERNS FOR THE SHORT TERM CONTINUE TO BE THE CHANCE OF SEVERE
STORMS THIS AFTERNOON AND TONIGHT...AS WELL AS THE UNSEASONABLY COLD
AIR THAT WILL ARRIVE BEHIND A STRONG COLD FRONT THAT WILL PUSH
THROUGH THE STATE MONDAY MORNING.

WATER VAPOR SATELLITE IMAGERY SHOWS A NICE TROUGH AND JET STREAK
MOVING THROUGH TEXAS THIS AFTERNOON. THIS WILL LIFT NORTHEAST ACROSS
THE NORTHWEST HALF OF ARKANSAS THIS EVENING...SPARKING OFF SHOWERS
AND THUNDERSTORMS AS IT DOES SO. REGIONAL RADAR IMAGERY ALREADY
SHOWS A BATCH OF THESE STORMS MOVING INTO SOUTHWEST ARKANSAS AS OF 2
PM CDT...AND THESE SHOULD CONTINUE TO TREK NORTHEAST ACROSS
RUSSELLVILLE AND UP TO MOUNTAIN HOME. CLOUD COVER HAS LIMITED
HEATING AND THEREFORE SFC-BASED INSTABILITY...BUT AS THE TROUGH/JET
STREAK APPROACH...DESTABILIZATION SHOULD OCCUR AND FURTHER
THUNDERSTORM DEVELOPMENT IS EXPECTED ACROSS CENTRAL ARKANSAS. THINK
THAT DAMAGING WINDS WILL BE THE MAIN THREAT WITH ANY SEVERE STORMS
TODAY...AND TO A LESSER EXTENT HAIL. CAPE PROFILES ARE NOT VERY
IMPRESSIVE...ESPECIALLY WITHIN THE HAIL GROWTH REGION ALOFT. OF
COURSE THAT BEING SAID...SOUNDING PROFILES IN THE WEST/NORTHWEST
PARTS OF ARKANSAS DO SHOW SLIGHTLY BETTER CAPE PROFILES ALOFT SO A
MARGINAL THREAT FOR HAIL EXISTS THERE. ELSEWHERE WIND WILL BE THE
DOMINANT THREAT. WIND SHEAR IS DECENT...WITH 40-70KT OF SOUTHWEST
H85 FLOW THIS AFTERNOON AND EVENING...SO STRONG STORMS COULD EASILY
SURFACE DAMAGING WINDS. FINALLY...WHILE THE TORNADO THREAT OVER THE
NEXT 12-18 HOURS WILL NOT BE ZERO...IT WILL NOT BE VERY HIGH AT ALL.

THERE WILL BE A SLIGHT BREAK IN CONVECTIVE ACTIVITY LATE THIS
EVENING BEFORE MORE CONVECTION MOVE THROUGH LATE TONIGHT WITH THE
COLD FRONT. THE SAME THINGS WILL APPLY IN TERMS OF SEVERE WEATHER
CHANCES. ONE LAST NOTE ON CONVECTION RELATED ITEMS...AND THAT WOULD
BE FLASH FLOOD POTENTIAL. FORECAST PRECIPITABLE WATER VALUES WILL BE
IN THE 99TH PERCENTILE AS A RICH PLUME OF GOMEX MOISTURE STREAMS
NORTH ACROSS THE STATE THIS EVENING. STORM MOTION WILL BE LARGELY
PARALLEL TO UPPER FLOW...BUT WITH THE UPPER TROUGH MOVING NORTHEAST
ACROSS THE REGION THIS EVENING CONVECTION SHOULD STEADILY PROGRESS
TO THE EAST. THERE IS THE CHANCE OF TRAINING CELLS WITHIN ANY MCS
ACTIVITY...BUT HAVE FOREGONE THE ISSUANCE OF A FLASH FLOOD WATCH AT
THIS TIME AS THE BEST THREATS APPEAR TO BE JUST SOUTH AND EAST OF
THE FORECAST AREA. WILL MONITOR CONVECTIVE TRENDS CLOSELY THOUGH.

THE OTHER MAIN CONCERN IN THE SHORT TERM FORECAST PERIOD IS THE
LIKELIHOOD OF FREEZING TEMPERATURES MONDAY NIGHT AND AGAIN TUESDAY
NIGHT. A CLIMATOLOGY AFD SECTION HAS BEEN INCLUDED BELOW TO
HIGHLIGHT THE POSSIBILITY OF BREAKING TEMPERATURE RECORDS. LOOKING
AT THE CONUS...SUB-FREEZING AIR HAS PROGRESSED AS FAR SOUTH AS
CENTRAL COLORADO...NW KANSAS...AND WRN NEBRASKA THIS AFTERNOON. ALL
MODEL GUIDANCE...STATISTICAL AND NUMERICAL ALIKE...SAYS AREAS OF
ARKANSAS TO THE NW OF THE I-30/US-67 CORRIDOR WILL FALL BELOW THE
FREEZING MARK BY TUESDAY MORNING. GIVEN THIS AND THE CONSISTENCY OF
THESE FORECAST TEMPS OVER THE LAST COUPLE OF DAYS...HAVE HOISTED UP
A FREEZE WARNING FOR THOSE PARTS OF THE FORECAST AREA. TO THE
SOUTHEAST OF THAT CORRIDOR...TEMPERATURES WILL APPROACH THE FREEZING
MARK AS WELL BUT CONFIDENCE IN READINGS AT/BELOW 32 IS NOT AS HIGH.
NORTHWEST POST-FRONTAL WINDS...WHICH WILL BE STRONG ENOUGH TO
WARRANT A LAKE WIND ADVISORY MONDAY AFTERNOON...WILL CONTINUE WELL
INTO MONDAY NIGHT. THIS ALONG WITH LINGERING CLOUD COVER MAY BE
ENOUGH TO KEEP WIDESPREAD SUB-FREEZING TEMPS FROM OCCURRING. HAVE
PUT UP A FREEZE WATCH IN ACROSS THE SOUTHEAST HALF OF THE CWA.
TUESDAY NIGHT WILL FEATURE LIGHT WINDS AND CLEAR SKIES WITH THE SAME
AIR MASS IN PLACE. IT IS LIKELY THAT WIDESPREAD FREEZING
TEMPERATURES WILL OCCUR ONCE AGAIN BUT WILL LEAVE THE ISSUANCE OF
ANY FREEZE WARNINGS OR WATCHES TO FUTURE SHIFTS GIVEN THAT IT IS A
DAY 4 FORECAST AT THIS TIME.

&&

.LONG TERM...THURSDAY THROUGH SUNDAY

ACTIVE WEATHER PATTERN CONTINUES IN THE LONG TERM...AS AN UPPER LOW AND
ASSOCIATED UPPER TROUGH IN THE NORTHERN PLAINS PUSH A FRONTAL BOUNDARY ACROSS
THE REGION THURSDAY AND FRIDAY. SHOWERS/STORMS WILL BE POSSIBLE WITH THE SYSTEM.
COOL HIGH PRESSURE WILL FOLLOW THE FRONT INTO THE EARLY PART OF THE WEEKEND.
AN UPPER LEVEL SYSTEM WILL SWING DOWN OUT OF THE PLAINS BY LATE IN THE WEEKEND...
BRINGING ANOTHER CHANCE OF SHOWERS/STORMS.

WITH THE NORTH AMERICAN LONGWAVE PATTERN LARGELY CONDUCIVE TO SPLIT FLOW OR
RIDGING IN THE WEST AND TROUGHING IN THE EAST THROUGH THE PERIOD...TEMPERATURES
WILL LARGELY REMAIN CLOSE TO OR BELOW SEASONAL AVERAGES AS PREVAILING
UPPER FLOW REMAINS OUT OF THE NORTHWEST.

&&

.CLIMATE...

NEAR-RECORD COLD TEMPERATURES WILL BE LIKELY ON MONDAY NIGHT/EARLY TUESDAY
MORNING AND POSSIBLY AGAIN ON TUESDAY NIGHT/WEDNESDAY MORNING. IN FACT...AT
SOME LOCATIONS...ALL-TIME RECORD LOWS FOR APRIL WILL BE CHALLENGED. BELOW IS
A LIST OF MANY LOCATIONS THAT WILL COME CLOSE TO DAILY RECORD LOWS AND/OR
ALL-TIME RECORD LOWS FOR APRIL.

DISCLAIMER...JUST BECAUSE THESE NUMBERS ARE LISTED DOESN/T NECESSARILY MEAN
THAT THESE RECORDS WILL BE BROKEN. THEY ARE JUST PROVIDED AS A FRAME OF
REFERENCE.

                  RECORD LOW TEMPERATURE
LOCATION         APRIL 15TH   APRIL 16TH    ALL-TIME APRIL RECORD LOW
------------------------------------------------------------------------
ARKADELPHIA      30 IN 1943   30 IN 1943    23 04/27/1910
BATESVILLE APRT  30 IN 2008   33 IN 1949    25 04/08/2007
BOONEVILLE       30 IN 2008   31 IN 1953    22 04/08/2007...04/09/2007
BRINKLEY         28 IN 1943   28 IN 1962    23 04/06/1937
CALICO ROCK      23 IN 1983   24 IN 1919    17 04/08/2007
CAMDEN           30 IN 1949   29 IN 1928    26 04/05/1920
CLARKSVILLE      24 IN 1983   27 IN 1983    20 04/01/1954
CONWAY           29 IN 1980   31 IN 1962    26 04/01/1924
DARDANELLE       29 IN 1983   28 IN 1983    24 04/11/1989
FLIPPIN          21 IN 1983   26 IN 1983    18 04/04/1987
FORDYCE          32 IN 2008   32 IN 1962    26 04/03/1975
GILBERT          24 IN 1983   23 IN 1962    16 04/08/2007
HARDY            30 IN 2008   35 IN 2008    23 04/08/2007
HARRISON         23 IN 1950   24 IN 1923    20 04/13/1957...04/14/1950...
                                               04/04/1904
HOT SPRGS APRT   30 IN 1983   31 IN 1983    24 04/07/1994...04/04/1987
HOT SPRINGS N P  30 IN 1893   30 IN 1928    24 04/08/2007
JACKSONVILLE     32 IN 2008   33 IN 1962    25 04/04/1987
LITTLE ROCK      33 IN 1983   33 IN 1962    28 04/08/2007...04/07/1971...
                                               04/05/1920...04/01/1886
MALVERN          29 IN 1983   27 IN 1983    24 04/08/2007...04/24/1902
MARSHALL         23 IN 1950   23 IN 1962    20 04/04/1975
MENA             28 IN 1983   30 IN 1983    22 04/04/2007
MONTICELLO       30 IN 1983   30 IN 1961    22 04/06/1971
MORRILTON        30 IN 1997   32 IN 1928    24 04/09/2007...04/08/2007
MOUNT IDA        25 IN 1943   26 IN 1949    20 04/04/1987
MOUNTAIN HOME    27 IN 1943   28 IN 1928    21 04/05/1920
NEWPORT          29 IN 1950   31 IN 1950    22 04/03/1901
N LITTLE ROCK    33 IN 1980   40 IN 1999    30 04/08/2007...04/07/2007...
                                               04/06/1982
PINE BLUFF       33 IN 1980   32 IN 1928    26 04/05/1996
RUSSELLVILLE     29 IN 1983   28 IN 1983    24 04/11/1989
SEARCY           30 IN 1983   29 IN 1928    20 04/19/1918
SHERIDAN         29 IN 1983   28 IN 1983    22 04/03/1975
STAR CITY        33 IN 2008   33 IN 1983    25 04/04/1987
STUTTGART        31 IN 1943   31 IN 1962    26 04/05/2013...04/26/1936
STUTTGART APRT   37 IN 1943   41 IN 1996    30 04/08/2007...04/07/2007

AT SEVERAL LOCATIONS...THIS IS LIKELY TO BE THE LATEST FREEZE IN OVER THIRTY
YEARS...AND ONE OF THE LATEST EVER RECORDED IN THE SEASON. FOR EXAMPLE...IF
FREEZES DO OCCUR AT LITTLE ROCK AND NORTH LITTLE ROCK...IT WOULD BE THE LATEST
FREEZE SINCE 1983...AND THE 2ND LATEST ON RECORD AT BOTH LOCATIONS. AT
JACKSONVILLE...IT WOULD TIED 2008 FOR THE LATEST ON RECORD.

AT PINE BLUFF...IT WOULD BE THE LATEST FREEZE SINCE 1928...BUT NOT THE LATEST.
THAT DISTICTION GOES TO A LATE WIDESPREAD FREEZE ON APRIL 25TH 1910...
WHEN NEARLY EVERY LOCATION IN THE STATE SAW TEMPERATURES IN THE UPPER
20S TO NEAR FREEZING...EXCEPT FOR CENTRAL ARKANSAS...PARTS OF THE SOUTH...
AND NORTHEAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     54  56  30  54 / 100  60  20   0
CAMDEN AR         63  66  33  59 / 100  50  20   0
HARRISON AR       43  45  26  54 / 100  60  10   0
HOT SPRINGS AR    57  60  31  57 / 100  40  20   0
LITTLE ROCK   AR  60  62  33  57 / 100  50  20   0
MONTICELLO AR     65  68  34  56 / 100  60  20   0
MOUNT IDA AR      53  56  29  57 / 100  40  10   0
MOUNTAIN HOME AR  47  48  27  54 / 100  60  10   0
NEWPORT AR        56  59  32  53 / 100  60  20   0
PINE BLUFF AR     63  66  34  56 / 100  60  20   0
RUSSELLVILLE AR   52  55  29  58 / 100  40  10   0
SEARCY AR         58  60  31  54 / 100  50  20   0
STUTTGART AR      62  63  33  54 / 100  60  20   0
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR ARKANSAS-
BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-
DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-
LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-
POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-
WHITE-WOODRUFF-YELL.

LAKE WIND ADVISORY FROM 11 AM TO 10 PM CDT MONDAY FOR ARKANSAS-
BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-
DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-
LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-
POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-
WHITE-WOODRUFF-YELL.

FREEZE WARNING FROM 1 AM TO 10 AM CDT TUESDAY FOR BAXTER-BOONE-
CLARK-CLEBURNE-CONWAY-FAULKNER-FULTON-GARLAND-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JOHNSON-LOGAN-MARION-MONTGOMERY-
NEWTON-PERRY-PIKE-POLK-POPE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-
STONE-VAN BUREN-WHITE-YELL.

FREEZE WATCH FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING FOR
ARKANSAS-BRADLEY-CALHOUN-CLEVELAND-DALLAS-DESHA-DREW-GRANT-
JEFFERSON-LINCOLN-LONOKE-MONROE-OUACHITA-PRAIRIE-WOODRUFF.

&&

SHORT TERM...64 / LONG TERM...57
Hazardous weather outlook, Apr 13, 4:00 AM CST, 12 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT SUN APR 13 2014

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-141015-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT SUN APR 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A STORM SYSTEM WILL LIFT OUT OF THE PLAINS STATES TODAY BRINGING
RAIN AND POSSIBLE SEVERE WEATHER TO THE REGION. AS THE SYSTEM
APPROACHES...SOUTHERLY WINDS WILL INCREASE TO 20 TO 25 MPH WITH
GUSTS AS HIGH AS 35 TO 40 MPH AT TIMES. AS SUCH...A LAKE WIND
ADVISORY IS IN EFFECT TODAY.

SIGNIFICANT RAIN CHANCES RETURN THIS AFTERNOON AS A STRONG STORM
SYSTEM MOVES THROUGH. SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS
THE WESTERN HALF OF THE STATE THIS MORNING AND SPREAD EAST DURING
THE AFTERNOON HOURS. MORE WIDESPREAD THUNDERSTORM ACTIVITY IS
EXPECTED TO MOVE ACROSS THE STATE DURING THE EVENING AND OVERNIGHT
HOURS. SOME OF THE THUNDERSTORMS COULD BE STRONG TO SEVERE SUNDAY
AFTERNOON THROUGH EARLY MONDAY MORNING IN ADVANCE OF AN APPROACHING
COLD FRONT.

DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY CONCERNS BUT THE
TORNADO THREAT CAN NOT BE DISCOUNTED UNTIL THE COLD FRONT FINALLY
MOVES THROUGH.

HEAVY RAINFALL WILL ALSO BE POSSIBLE. A GENERAL ONE TO ONE AND A
HALF INCH RAINFALL IS EXPECTED...WITH LOCALLY HEAVIER AMOUNTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE FRONT IS EXPECTED TO BE IN CENTRAL ARKANSAS MONDAY MORNING AND
FINALLY CLEAR THE STATE BY EARLY AFTERNOON. SHOWERS AND ISOLATED
THUNDERSTORMS WILL CONTINUE UNTIL THE FRONT FINALLY CLEARS THE STATE.

AS THE UPPER LEVEL SUPPORT OF THE STORM SYSTEM MOVES THROUGH MONDAY
AFTERNOON...ISOLATED THUNDERSTORMS CAN NOT BE RULED OUT. SOME OF THE
STORMS COULD PRODUCE SMALL HAIL BUT NO SEVERE WEATHER IS EXPECTED.

MUCH COLDER AIR WILL MOVE INTO NORTHERN ARKANSAS MONDAY NIGHT WITH
TEMPERATURES FALLING BELOW FREEZING ACROSS PARTS OF THE NORTH AND
WEST. PATCHY FROST IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAYBE NEEDED THIS AFTERNOON AND EVENING.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

56/57

In the hours before

Special weather statement, Apr 13, 3:05 PM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
405 PM CDT SUN APR 13 2014

ARZ022-030-031-038-039-132135-
CONWAY AR-LOGAN AR-PERRY AR-POPE AR-YELL AR-
405 PM CDT SUN APR 13 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN YELL...SOUTHWESTERN
POPE...NORTHWESTERN PERRY...EXTREME EASTERN LOGAN AND SOUTHWESTERN
CONWAY COUNTIES UNTIL 430 PM CDT...

AT 401 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES WEST OF
MOSLEY TO 2 MILES NORTHEAST OF PLAINVIEW...AND MOVING NORTHEAST AT 45
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  RUSSELLVILLE...       TARAL...              POTTSVILLE...
  PLAINVIEW...          PETIT JEAN STATE PARK...
  PETIT JEAN RIVER WMA...                     PETIT JEAN MTN...
  OLA...                NIMROD LAKE...        MT NEBO SP...
  MOSLEY...             LAKE DARDANELLE STATE PARK...
  LAKE DARDANELLE...    LAKE ATKINS...        GALLA CREEK WMA...
  DOVER...              DARDANELLE LOCK AND DAM...
  DARDANELLE...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 76 AND 93.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!

LAT...LON 3547 9301 3510 9289 3489 9329 3523 9338
TIME...MOT...LOC 2105Z 227DEG 38KT 3520 9327 3504 9323

226

The radar

The Little Rock radar (KLZK), 4 km away, was scanning. The volume nearest the first event began at 22:02 UTC.

Open the radar archive at this moment

Event by event

20 thunderstorm wind, 3 hail, 2 heavy rain, 2 flash flood, 2 flood. Local standard time, as filed.

Heavy Rain, Pulaski

When
April 13, 4:00 PM CST to 7:00 PM CST
Where
Pulaski County, 1.54 mi NNE of Sylvan Hills
Reported by
NWS Employee
Coordinates
34.852, -92.224

Rainfall totaled 2.75 inches in 3 hours.

Hail, Pulaski

When
April 13, 5:50 PM CST
Where
Pulaski County, 1.33 mi ESE of Crystal Valley
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
34.680, -92.430

Hail, Pulaski

When
April 13, 5:52 PM CST
Where
Pulaski County, 1.11 mi NNE of Halstead
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
34.735, -92.394

Hail fell near Interstate 430 and Shackleford in west Little Rock.

Heavy Rain, Pulaski

When
April 13, 5:58 PM CST to 6:58 PM CST
Where
Pulaski County, (Lrf)little Rock Afb
Reported by
ASOS
Coordinates
34.920, -92.150

One hour rainfall totaled 1.80 inches.

Thunderstorm Wind, Pulaski

When
April 13, 6:00 PM CST
Where
Pulaski County, 0.94 mi ENE of Douglasville
Measured
52 kt (60 mph) estimated gust
Property damage
$25,000
Reported by
Amateur Radio
Coordinates
34.727, -92.356

Trees were blown down in the area of Boyle Park Rd. and Archwood Dr. in west Little Rock. One of the trees fell on a car.

Flash Flood, Pulaski

When
April 13, 6:23 PM CST to 9:00 PM CST
Where
Pulaski County, 1.9 mi WNW of Pinnacle to 4.6 mi W of Terrytown
Cause
Heavy Rain
Property damage
$200,000
Reported by
Public
Coordinates
34.831, -92.501

Flash flooding occurred at a number of locations in Little Rock, North Little Rock, and Sherwood. Some water rescues were necessary. Water flowed into one building at Pulaski Technical College in North Little Rock.

Thunderstorm Wind, Woodruff

When
April 13, 7:28 PM CST
Where
Woodruff County, 0.47 mi NW of De View
Measured
61 kt (70 mph) estimated gust
Property damage
$40,000
Reported by
NWS Storm Survey
Coordinates
35.225, -91.186

A carport was destroyed, much of the roof was blown off a mobile home, several other roofs were damaged, and trees and power lines were blown down.

Thunderstorm Wind, Logan

When
April 13, 8:00 PM CST
Where
Logan County, Paris
Measured
52 kt (60 mph) estimated gust
Property damage
$40,000
Reported by
Emergency Manager
Coordinates
35.280, -93.730

Several trees were blown down. One of the trees collapsed a wooden carport that was attached to a house, crushing a car beneath the carport.

Thunderstorm Wind, Logan

When
April 13, 8:05 PM CST
Where
Logan County, 0.85 mi NNE of Booneville
Measured
61 kt (70 mph) estimated gust
Property damage
$150,000
Reported by
Newspaper
Coordinates
35.140, -93.922

A metal roof was blown off a building housing the Arkansas Revenue Office and a medical clinic. Part of the brick facade of the building fell into the street. The bricks damaged some other businesses and vehicles.

Thunderstorm Wind, Johnson

When
April 13, 8:10 PM CST
Where
Johnson County, Hartman
Measured
56 kt (64 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
35.430, -93.620

Trees and power lines were blown down.

Hail, Baxter

When
April 13, 8:16 PM CST
Where
Baxter County, Gassville
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
36.280, -92.500

Thunderstorm Wind, Yell

When
April 13, 8:18 PM CST to 8:25 PM CST
Where
Yell County, 1.9 mi ESE of Blue Mtn Lake to 0.76 mi SW of Marvinville
Measured
56 kt (64 mph) estimated gust
Property damage
$25,000
Reported by
NWS Storm Survey
Coordinates
35.113, -93.668

Trees and power lines were blown down and roofs were damaged.

Thunderstorm Wind, Johnson

When
April 13, 8:20 PM CST
Where
Johnson County, Hillcrest
Measured
56 kt (64 mph) estimated gust
Property damage
$50,000
Reported by
Law Enforcement
Coordinates
35.550, -93.430

Numerous trees and power lines were blown down around Ludwig and Hillcrest as well as other locations in Johnson County.

Thunderstorm Wind, Johnson

When
April 13, 8:24 PM CST
Where
Johnson County, Lamar
Measured
56 kt (64 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
35.430, -93.380

Large trees were blown down.

Thunderstorm Wind, Yell

When
April 13, 8:25 PM CST
Where
Yell County, 0.73 mi SW of Marvinville
Measured
70 kt (81 mph) estimated gust
Property damage
$70,000
Reported by
NWS Storm Survey
Coordinates
35.113, -93.540

A shop building was badly damaged, a carport was destroyed, a mobile home and shed were blown off their foundations, two boats and their trailers were overturned, roofs were damaged, and trees, power lines, and a power pole were blown down just west of Havana.

Thunderstorm Wind, Yell

When
April 13, 8:26 PM CST
Where
Yell County, Havana
Measured
56 kt (64 mph) estimated gust
Property damage
$15,000
Reported by
NWS Storm Survey
Coordinates
35.120, -93.520

Trees and power lines were blown down.

Thunderstorm Wind, Johnson

When
April 13, 8:28 PM CST
Where
Johnson County, 1.13 mi W of Hickeytown
Measured
56 kt (64 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
35.400, -93.340

Falling trees damaged a couple of houses in the Piney Bay area.

Thunderstorm Wind, Yell

When
April 13, 8:30 PM CST
Where
Yell County, Belleville
Measured
52 kt (60 mph) estimated gust
Property damage
$15,000
Reported by
NWS Storm Survey
Coordinates
35.100, -93.450

Trees were blown down in the Belleville area.

Thunderstorm Wind, Yell

When
April 13, 8:35 PM CST
Where
Yell County, 1.04 mi NE of Corinth
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
NWS Storm Survey
Coordinates
35.082, -93.419

Trees were blown down.

Thunderstorm Wind, Pope

When
April 13, 8:43 PM CST
Where
Pope County, 1.47 mi ESE of Dover
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
35.394, -93.095

Trees and power lines were blown down.

Thunderstorm Wind, Yell

When
April 13, 8:55 PM CST to 8:56 PM CST
Where
Yell County, 1.43 mi NNW of Plainview to 0.73 mi NNE of Plainview
Measured
61 kt (70 mph) estimated gust
Property damage
$30,000
Reported by
NWS Storm Survey
Coordinates
34.998, -93.313

An old barn was destroyed, several houses had roof damage, a fence was blown down, and trees and power lines were blown down.

Thunderstorm Wind, Conway

When
April 13, 9:00 PM CST
Where
Conway County, Jerusalem
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Amateur Radio
Coordinates
35.400, -92.820

Trees and power lines were blown down in the Jerusalem area.

Thunderstorm Wind, Perry

When
April 13, 9:30 PM CST
Where
Perry County, 0.57 mi W of New Dixie
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Storm Chaser
Coordinates
35.030, -92.630

Large tree limbs were blown down onto the road.

Thunderstorm Wind, White

When
April 13, 10:08 PM CST
Where
White County, Beebe
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Amateur Radio
Coordinates
35.070, -91.900

Trees were blown down in the Beebe area.

Thunderstorm Wind, White

When
April 13, 10:20 PM CST
Where
White County, Searcy
Measured
52 kt (60 mph) estimated gust
Property damage
$50,000
Reported by
Trained Spotter
Coordinates
35.250, -91.750

Many trees were blown down, with some of the trees landing on houses.

Thunderstorm Wind, Lonoke

When
April 13, 10:55 PM CST
Where
Lonoke County, Blakemore
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
34.600, -91.900

Sheet metal was blown off a building.

Flash Flood, Hot Spring

When
April 14, 12:15 AM CST to 6:45 AM CST
Where
Hot Spring County, 0.17 mi N of Jones Mill to 1.6 mi W of Oak Grove
Cause
Planned Dam Release
Property damage
$10,000
Reported by
Utility Company
Coordinates
34.432, -92.880

Flash flooding occurred on the Ouachita River below Remmel Dam. The flow at the dam increased to 51,458 cubic feet per second following heavy rains.

Flood, Saline

When
April 14, 5:15 AM CST to 2:15 PM CST
Where
Saline County, 1.84 mi S of Benton Saline Co Arp to 2.51 mi NW of Benton Saline Co Arp
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
34.543, -92.602

Heavy rainfall from thunderstorms on the 13th caused the Saline River at Benton to rise above flood stage during the morning hours on the 14th. This river then fell below flood stage during the afternoon hours later that day.

Flood, Ouachita

When
April 16, 12:00 PM CST to April 20, 1:00 PM CST
Where
Ouachita County, 1.74 mi ENE of Collendale to 1.45 mi NNW of Camden
Cause
Heavy Rain
Property damage
$5,000
Reported by
River/Stream Gage
Coordinates
33.561, -92.802

Heavy rainfall from thunderstorms and dam releases caused the Ouachita River at Camden to rise above flood stage around midday on the 16th. This river then fell below flood stage during the early afternoon hours on the 20th.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2014Every state in 2014This day in weather historyWarnings in Arkansas, April 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 500932, 500898, 500899, 500931, 500900, 500901, 500902, 502406, 500903, 500930, 500904, 500908, 500915, 501909, 500905, 500910, 500918, 500919, 500921, 500922, 500920, 500924, 500925, 500926, 500927, 500928, 502405, 515473, 515476.